Alert archive / North Carolina / River Flood Warnings in 2008
River Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Sep 6, 2008, 11:37 AM EDT for Chatham County, North Carolina. It took effect at Sep 6, 2008, 2:12 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 11:37 AM EDT (15:37 UTC)
- In effect from
- Sep 6, 2008, 2:12 PM EDT
- Expired
- Sep 7, 2008, 5:07 AM EDT
- In force
- 15 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 13.12 ft at Sep 6, 2008, 5:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KRAH 061537
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1137 AM EDT SAT SEP 06 2008
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
...RAINFALL COMBINED WITH ALREADY SATURATED SOIL WILL PUSH
THE RIVER ABOVE FLOOD STAGE...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC037-070337-
/O.NEW.KRAH.FL.W.0009.080906T2100Z-080907T1708Z/
/BYNN7.1.ER.080906T2100Z.080907T0600Z.080907T1108Z.NO/
1137 AM EDT SAT SEP 06 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE HAW RIVER NEAR BYNUM.
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:20 AM SATURDAY THE STAGE WAS 9.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 12.2 FEET BY AFTER MIDNIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 9.8 SAT 11 AM 10.8 5.3 4.4 4.0 3.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
$$3 follow-up statements
000
WGUS82 KRAH 061813
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT SAT SEP 06 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC037-070613-
/O.EXT.KRAH.FL.W.0009.080906T1812Z-080907T2235Z/
/BYNN7.1.ER.080906T1558Z.080907T0600Z.080907T1635Z.NO/
213 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:59 PM SATURDAY THE STAGE WAS 12.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY
AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW EARLY AFTERNOON.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 12.5 SAT 02 PM 12.3 6.1 3.9 3.9 3.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
$$161
WGUS82 KRAH 070257
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT SAT SEP 06 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
CRABTREE CREEK AT RALEIGH AFFECTING WAKE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
CAPE FEAR AT FAYETTEVILLE AFFECTING CUMBERLAND COUNTY
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
LOWER LITTLE RIVER AT LITTLE RIVER AT MANCHESTER AFFECTING
CUMBERLAND COUNTY
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC051-071457-
/O.EXT.KRAH.FL.W.0005.000000T0000Z-080908T1017Z/
/MANN7.2.ER.080906T1211Z.080907T1800Z.080908T0417Z.NO/
1057 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE LOWER LITTLE RIVER AT LITTLE RIVER AT MANCHESTER.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM SATURDAY THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY
TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY MONDAY MORNING.
* IMPACT...AT 27.0 FEET...MAJOR FLOOD (PROVISIONAL)
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
LOWER LITTLE RIVER
LITTLE RIVER AT 18 23.0 SAT 10 PM 12.6 9.4 8.9 8.4
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
MANCHESTER: 122.16
$$
NCC101-071457-
/O.CON.KRAH.FL.W.0007.000000T0000Z-080908T2200Z/
/CLYN7.2.ER.080906T2307Z.080907T1200Z.080908T1600Z.NO/
1057 PM EDT SAT SEP 06 2008
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER NEAR CLAYTON.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:31 PM SATURDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
CLAYTON 9 9.6 SAT 11 PM 9.4 7.1 4.6 3.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
$$
NCC101-071457-
/O.EXT.KRAH.FL.W.0008.080907T0321Z-080910T1342Z/
/SMFN7.2.ER.080907T0321Z.080908T0000Z.080910T0742Z.NO/
1057 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM SATURDAY THE STAGE WAS 14.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 19.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS SIGNIFICANTLY AFFECT OPERATIONS
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
SMITHFIELD 15 14.1 SAT 09 PM 19.2 16.9 14.5 10.6
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
$$
NCC051-071456-
/O.EXT.KRAH.FL.W.0006.080907T1412Z-080910T0800Z/
/FAYN7.1.ER.080907T1412Z.080908T1200Z.080910T0200Z.NO/
1057 PM EDT SAT SEP 06 2008
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE CAPE FEAR AT FAYETTEVILLE.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM SATURDAY THE STAGE WAS 22.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 45.9 FEET BY MONDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
CAPE FEAR
FAYETTEVILLE 35 22.6 SAT 08 PM 45.9 42.3 28.9 17.2
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
FAYETTEVILLE: 20.52
$$
NCC037-071456-
/O.EXT.KRAH.FL.W.0009.000000T0000Z-080907T1821Z/
/BYNN7.1.ER.080906T1558Z.080906T2150Z.080907T1221Z.NO/
1057 PM EDT SAT SEP 06 2008
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:27 PM SATURDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 15.0 FEET...THE RIVER WIDENS UP TO 800 FEET ACROSS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 12.1 SAT 10 PM 6.4 5.5 5.0 4.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
$$
NCC183-070327-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-080907T0803Z/
/RLHN7.1.ER.080906T1459Z.080906T1745Z.080906T1952Z.NO/
1057 PM EDT SAT SEP 06 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CRABTREE CREEK AT RALEIGH.
* AT 10:00 PM SATURDAY THE STAGE WAS 13.2 FEET.
* FELL BELOW FLOOD STAGE AT 15:52 PM SATURDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL WELL BELOW FLOOD STAGE.
* IMPACT...AT 18.0 FEET...WATER ENTERS THE LOWER ENTRANCE TO MACYS
DEPARTMENT STORE.
&&
$$000
WGUS82 KRAH 070907
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT SUN SEP 07 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC037-070937-
/O.CAN.KRAH.FL.W.0009.000000T0000Z-080907T1821Z/
/BYNN7.1.ER.080906T1558Z.080906T2150Z.080907T0514Z.NO/
507 AM EDT SUN SEP 07 2008
THE FLOOD WARNING IS CANCELLED FOR
THE HAW RIVER NEAR BYNUM.
* AT 4:48 AM SUNDAY THE STAGE WAS 9.4 FEET.
* FELL BELOW FLOOD STAGE AT 1:14 AM SUNDAY.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY TOMORROW
MORNING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
HAW RIVER
BYNUM 11 9.4 SUN 05 AM 6.4 5.4 5.2 5.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 6, 10:24 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 6, 10:24 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1024 AM EDT SAT SEP 6 2008 .SYNOPSIS...TROPICAL STORM HANNA WILL MOVE ONSHORE NEAR MYRTLE BEACH A FEW HOURS BEFORE DAYBREAK...THEN MOVE NORTH NORTHEAST ACROSS THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS AFTERNOON. && .NEAR TERM /THROUGH TONIGHT/... AS OF 930 AM EDT SATURDAY... MAJOR LINGERING CONCERN THROUGH AFTERNOON (AND PROBABLY FOR A FEW HOURS BEYOND) WILL BE HEAVY RAIN. RAIN WILL CONTINUE TO END RATHER RAPIDLY FROM THE SOUTHWEST...AND WILL BE CANCELING THE FLASH FLOOD WATCH IN THE FAR WEST AND SOUTHWEST. MEANWHILE...THERE IS CONSIDERABLE FLOODING IN PROGRESS IN THE EASTERN HALF WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THIS MORNING. AS HANNA CIRCULATION MOVES INTO SOUTHEAST VA TOWARDS MID DAY... W-NW FLOW ON THE BACK SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO REGION. LITTLE CHANGE TO TEMPS FROM EARLIER FORECAST. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 350 AM SATURDAY... WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE NORMAL. ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH MID LEVEL LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR NOW. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 420 AM SATURDAY... HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA. MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND. PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7 DEGREES COOLER THAN FORECAST. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... AS OF 745 AM SATURDAY... HANNAS CIRCULATION CENTER IS QUICKLY TRACKING NORTH ACROSS THE CENTRAL COASTAL PLAIN. WIDESPREAD LIFR TO IFR CEILINGS WILL CONTINUE THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WIND GUSTS RANGING FROM 45KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF CONCERN AS WELL. CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST BY MIDDAY...AS HANNAS DEEPER MOISTURE SHIELD LIFTS NORTH OF THE AREA. MOSTLY CLEAR TO FAIR SKIES ARE EXPECTED BY THE EVENING...WITH WINDS SUBSIDING TO 3 TO 5 KTS. THESE CONDITIONS COMBINED WITH SATURATED SOILS WILL MAKE LOCALLY DENSE FOG OVERNIGHT...ESPECIALLY AT RDU...RWI...AND FAY WHERE 3 TO 5 INCHES HAS FALLEN. OTHERWISE...MOSTLY VFR CONDITIONS FORECAST FROM SUNDAY ONWARD... WITH THE EXCEPTION OF MORNING FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085- 086-088-089. FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>011- 023>028-040>043-075>078-085-086-088-089. WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084. HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011- 026>028-041-043. WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024- 025-040. AREAL FLOOD ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR NCZ084. && SYNOPSIS...MLM NEAR TERM...MLM SHORT TERM...WSS LONG TERM...WSS AVIATION...BSD
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 501 AM EDT SAT SEP 6 2008 NCZ042-077-078-085-086-088-089-071000- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ074>076-083-084-071000- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 501 AM EDT SAT SEP 6 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ021>023-038-039-073-071000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 501 AM EDT SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ010-026-027-041-043-071000- WARREN-FRANKLIN-NASH-WAKE-WILSON- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ011-028-070900- HALIFAX-EDGECOMBE- 501 AM EDT SAT SEP 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. FLASH FLOOD WATCH. VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO. NCZ007>009-024-025-040-071000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM- 501 AM EDT SAT SEP 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO SO.
In the hours before
Local storm report, Sep 6, 9:18 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM NON-TSTM WND DMG RALEIGH 35.81N 78.64W
09/06/2008 WAKE NC LAW ENFORCEMENT
TREE DOWN ON APARTMENT BUILDING AT NAVAHO DRIVE. SEVERAL
UNITS EVACUATED.
&&
BLAESLocal storm report, Sep 6, 9:19 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
919 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD GOLDSBORO 35.37N 77.98W
09/06/2008 WAYNE NC LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND CLOSED IN GOLDSBORO.
&&
BLAESLocal storm report, Sep 6, 9:45 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD 3 NNE CHAPEL HILL 35.97N 79.01W
09/06/2008 ORANGE NC TRAINED SPOTTER
AT THE INTERSECTION OF ERWIN AND MT.MORIAH WATER WAS FIVE
TO SIX INCHES DEEP.
&&
LEPAGANOLocal storm report, Sep 6, 9:58 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
958 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG 2 SSW GOLDSBORO 35.35N 77.98W
09/06/2008 WAYNE NC AMATEUR RADIO
ONE TREE REPORTED DOWN ACROSS SLOCUMB STREET... NEAR
SEYMORE-JOHNSON AIR FORCE BASE.
&&
BSDLocal storm report, Sep 6, 9:59 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
959 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG 2 SSE GOLDSBORO 35.35N 77.96W
09/06/2008 WAYNE NC AMATEUR RADIO
NUMEROUS TREES REPORTED DOWN ACROSS SEYMOUR-JOHNSON AIR
FORCE BASE.
&&
BSDLocal storm report, Sep 6, 10:04 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD NE CHAPEL HILL 35.93N 79.04W
09/06/2008 ORANGE NC AMATEUR RADIO
EVACUATIONS BEGINNING DUE TO FLASH FLOODING AT THE
CAMELOT APARTMENTS... NEAR ESTES DRIVE IN CHAPEL HILL.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:31 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 6 hr |
| Sep 6, 1:45 AM EDT | Flash Flood Warning | RAH | Hoke, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 6, 2:27 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 6 hr |
| Sep 6, 4:53 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 6 hr |
| Sep 6, 5:04 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Montgomery, Randolph | 4 hr |
| Sep 6, 7:27 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 3 hr |
| Sep 6, 7:33 AM EDT | Areal Flood Advisory | RAH | Richmond, Sampson, Scotland | 117 min |
| Sep 6, 8:28 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Sep 6, 8:33 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance, Warren | 3 hr |
| Sep 6, 9:04 AM EDT | River Flood Warning | RAH | Wake | 14 hr |
| Sep 6, 9:12 AM EDT | River Flood Warning | RAH | Cumberland | 3 days |
| Sep 6, 10:10 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 110 min |
| Sep 6, 11:11 AM EDT | River Flood Warning | RAH | Cumberland | 34 hr |
| Sep 6, 11:14 AM EDT | River Flood Warning | RAH | Johnston | 29 hr |
| Sep 6, 11:19 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Sep 6, 12:41 PM EDT | Areal Flood Warning | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Sep 6, 3:50 PM EDT | Areal Flood Warning | RAH | Harnett | 2 hr |
Nearby
River Flood Warnings in North Carolina, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.